MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM

XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Model Number 66-DRIVER-SG
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a system driver was broken while being used in a surgical procedure.There were no known patient complications or delay in treatment associated with this complaint.The complainant provided a photo that identified the instrument udi but did not show the broken portion of the system driver.It is unclear if the instrument torx tip or distal sleeve was broken.An rma# was issued for return of the complaint instrument, which was not received at the manufacturer for assessment.
 
Additional Manufacturer Narrative
A visual assessment of the photo provided showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The reported instrument deficiency could not be confirmed with the image provided.A functionality assessment could not be performed due to the instrument not being received at the manufacturer for complaint assessment.A dhr review was performed for lot# 354398 and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.The instrument has been available for distribution since 11/22/2019.It may be possible for the tip of a system driver to break while being used if excessive torque was applied or if the instrument was shifted out of alignment while engaged with the head of a system screw.If the patient had very dense bone or if it was not effectively prepared for screw implant placement, it may be possible for the tip of the driver to break due to excessive torque applied.If the driver is engaged with a system screw and not pulled straight up and away as identified in the system surgical technique guide, it may be possible for the tip to break from the instrument.The root cause of this complaint cannot be reliably determined.There have been 6 other complaints of similar nature for system drivers with broken distal tips in the past 12 months.The manufacturer will continue to monitor reports of broken system drivers.

Brand Name
CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key19455980
Report Number3005031160-2024-00013
Device Sequence Number6652417
Product Code KWQ
UDI-Device Identifier00846468088088
UDI-Public00846468088088
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66-DRIVER-SG
Device Lot Number354398
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown